Tennessee, 2005

Lightning Strikes in Tennessee, July 17 to 20, 2005

July 17 to 20, 2005 · NWS OHX · 3 events in 3 counties and zones

3 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$32,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 17, 8:50 PM CST, 55 minutes earlier.

Area forecast discussion, Jul 17, 8:50 PM CST, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
950 PM CDT SUN JUL 17 2005

.DISCUSSION...WHAT IS ABOUT NORTH ALABAMA THAT LIKES TO SEND
SOUTHERN MIDDLE TENNESSEE A DOSE OF SHOWERS AND THUNDERSTORMS
EACH EVENING? JUST LIKE LAST NIGHT, ALMOST ALL SHOWERS HAD ENDED
BY 930 PM, EXCEPT OVER EXTREME SOUTHERN AREAS, WHERE ALABAMA
INISISTED ON FIRING ANOTHER SHOT OF SHOWERS AND STORMS NORTHEASTWARD
INTO THE MID STATE.

HAVE UDPATED FORECAST TO LOWER OVERNIGHT POPS FOR ALL AREAS EXCEPT
IN LAWRENCE, GILES AND MARSHALL COUNTIES, WHERE THE OVERNIGHT POP
WILL BE KEPT AT 40% (AT LEAST UNTIL THIS LAST DOSE OF SHOWERS
EXPIRES).

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

19
Hazardous weather outlook, Jul 17, 4:30 AM CST, 17 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN JUL 17 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-181030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN JUL 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP ACROSS THE
AREA. THERE IS A SMALL CHANCE OF A FEW STORMS REACHING SEVERE
LIMITS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT LIKELY.

07

The radar

The Northeast Alabama radar (KHTX), 92 km away, was scanning. The volume nearest the first event began at 03:47 UTC.

Open the radar archive at this moment

Event by event

3 lightning. Local standard time, as filed.

Lightning, Giles

When
July 17, 9:45 PM CST
Where
Giles County, 4 mi WNW of Pulaski
Property damage
$12,000
Reported by
NEWSPAPER
Coordinates
35.202, -87.035 (the zone’s center; the record gives no point)

News article stated that a home located at 2202 Cherry Drive was struck by lightning in the Westview subdivision. The lightning welded the gutters to the house, blew out the phones and cable television lines, and scorched the homes in several spots. Officials with the Pulaski Fire Department estimated the damage to be at about $12,000.

Lightning, Williamson

When
July 19, 11:56 AM CST
Where
Williamson County, 3 mi SW of Fairview
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
35.894, -86.899 (the zone’s center; the record gives no point)

News story about a home struck by lightning at 7300 Henry Drive. The fire was contained in the attic.

Lightning, Wilson

When
July 20, 2:45 PM CST
Where
Wilson County, 3 mi SW of Mt Juliet
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
36.155, -86.298 (the zone’s center; the record gives no point)

News article about a two-story brick home being struck by lightning on Anthony Way in Mt. Juliet. The fire was contained to the attic and one room. Firefighters discovered a hole in the roof and determined the fire was the result of a lightning strike.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463896, 5463897, 5463975.